If you need an accessible version of this item please contact JSTOR User Support

The Limiting Distribution of the Maximum Rank Correlation Estimator

Robert P. Sherman
Econometrica
Vol. 61, No. 1 (Jan., 1993), pp. 123-137
Published by: Econometric Society
DOI: 10.2307/2951780
Stable URL: http://www.jstor.org/stable/2951780
Page Count: 15
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
The Limiting Distribution of the Maximum Rank Correlation Estimator
Preview not available

Abstract

Han's maximum rank correlation (MRC) estimator is shown to be $\sqrt{n}\text{-consistent}$ and asymptotically normal. The proof rests on a general method for determining the asymptotic distribution of a maximization estimator, a simple U-statistic decomposition, and a uniform bound for degenerate U-processes. A consistent estimator of the asymptotic covariance matrix is provided, along with a result giving the explicit form of this matrix for any model within the scope of the MRC estimator. The latter result is applied to the binary choice model, and it is found that the MRC estimator does not achieve the semiparametric efficiency bound.

Page Thumbnails

  • Thumbnail: Page 
123
    123
  • Thumbnail: Page 
124
    124
  • Thumbnail: Page 
125
    125
  • Thumbnail: Page 
126
    126
  • Thumbnail: Page 
127
    127
  • Thumbnail: Page 
128
    128
  • Thumbnail: Page 
129
    129
  • Thumbnail: Page 
130
    130
  • Thumbnail: Page 
131
    131
  • Thumbnail: Page 
132
    132
  • Thumbnail: Page 
133
    133
  • Thumbnail: Page 
134
    134
  • Thumbnail: Page 
135
    135
  • Thumbnail: Page 
136
    136
  • Thumbnail: Page 
137
    137